Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 102, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 13, 1998, 10:13 PM CDT for Lawrence County, Lewis County, Maury County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1998, 10:13 PM CDT (03:13 UTC)
- Expired
- Jul 14, 1998, 2:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Lewis County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140313 FFWBNA TNC099-101-119-140715- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1013 PM CDT MON JUL 13 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE LEWIS COUNTY IN MIDDLE TENNESSEE MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 215 AM CDT * AT 1010 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER THE WARNED AREA. FORTUNATELY THE RAIN AREA HAS SHOWN A DECREASE IN COVERAGE AND INTENSITY SINCE 930 PM. HOWEVER WITH WIDESREAD FLOODING IN PROGRESS ...ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING SITUATION. ANOTHER ONE HALF TO8 ONE INCH OF RAIN IS LIKELY BY MIDNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SW/WSS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 13, 8:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 810 PM CDT MON JUL 13 1998 12Z NGM VERIFYING IMPRESSIVELY AT 00Z CONCERNING VERTICAL LIFT AND MSTR CNVGNC INTO SRN MID TN. SERIOUS EXTENSIVE FLOODING CURRENTLY IN PROGRESS ACRS LAWRENCE COUNTY. OOZ BNA SNDG DEPICTS DEEP MSTR IN PLACE WITH PRECIP WATER VALUES ARD 2.25" AND K INDEX OF 36. LATEST ADAP STILL INDICATES BEST LOW LVL FORCG OVR WRN MID TN WHILE SFC MSTR CONVGNC IS MAXED OVR NE MS WHERE CONVCTN AS BEEN FIRING SINCE 21Z. ALL PARAMETERS POINT TWD WDPSRD HEAVY RAINFALL EVENT FOR WRN MID TN DURG THE OVRNIGHT HRS. SITUATION NOW OCCURRING IN LAWRENCE COUNTY LIKLEY TO BE REPEATED A LTL FURTHER N OVRNIGHT. BLV FFA WARRANTED FOR WRN MID TN BASICALLY W OF I-65 TO TN RVR. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:17 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 3 hr |
| Jul 13, 7:17 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 13, 10:44 PM CDT | Flash Flood Warning | OHX | Hickman, Perry | 3 hr |
| Jul 14, 7:17 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 14, 10:06 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.